Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 239, NWS Hastings, NE

July 13, 2016Mitchell County, Osborne County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jul 13, 2016, 6:27 AM CDT for Mitchell County, Osborne County, Kansas. It was in force for 48 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 6:27 AM CDT (11:27 UTC)
Expired
Jul 13, 2016, 7:15 AM CDT
In force
48 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Mitchell County, KS, Osborne County, KS

The radar

The Grand Island radar (KUEX), 109 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:30 AM CDTTSTM WND GST 571 Nnw Osborne, KSKANSAS MESONET SITE
Jul 13, 6:41 AM CDTTSTM WND GST 53Cawker City, KSTIME EST FM RADAR.
Jul 13, 6:50 AM CDTTSTM WND DMGGlen Elder, KSTREE LIMBS 3 TO 5 INCH IN DIAMETER KNOCKED DOWN IN BOTH GLEN ELDER AND CAWKER CITY.
Jul 13, 6:54 AM CDTNON-TSTM WND GST 547 E Tipton, KS
Jul 13, 7:05 AM CDTTSTM WND GST 526 Wsw Beloit, KS
Jul 13, 7:15 AM CDTTSTM WND GST 54Beloit Airport, KS54MPH WIND GUST REPORTED VIA AWOS
Jul 13, 7:20 AM CDTTSTM WND GST 65Beloit, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:25 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1850 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

860 
WUUS53 KGID 131127
SVRGID
KSC123-141-131215-
/O.NEW.KGID.SV.W.0239.160713T1127Z-160713T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
627 AM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  OSBORNE COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 715 AM CDT

* AT 627 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OSBORNE...OR
  29 MILES WEST OF BELOIT...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BELOIT...OSBORNE...DOWNS...CAWKER CITY...GLEN ELDER...NATOMA...
  TIPTON...ALTON...PORTIS...ASHERVILLE...SIMPSON...HUNTER...
  SCOTTSVILLE AND VICTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3957 9904 3956 9793 3922 9793 3922 9849
      3913 9849 3913 9905
TIME...MOT...LOC 1127Z 268DEG 39KT 3944 9865 

HAIL...<.75IN
WIND...60MPH
 
$$

WESELY
2 follow-up statements
524 
WWUS53 KGID 131147
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
647 AM CDT WED JUL 13 2016

KSC123-141-131215-
/O.CON.KGID.SV.W.0239.000000T0000Z-160713T1215Z/
MITCHELL KS-OSBORNE KS-
647 AM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR MITCHELL AND OSBORNE COUNTIES...

AT 645 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DOWNS...OR 23
MILES WEST OF BELOIT...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

STRONG WINDS MAY LINGER EVEN AFTER THE HEAVIER PRECIPITATION HAS
PASSED THE AREA.

LOCATIONS IMPACTED INCLUDE...
OSBORNE...DOWNS...CAWKER CITY...GLEN ELDER...TIPTON...ASHERVILLE...
SIMPSON...HUNTER...SCOTTSVILLE AND VICTOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3957 9904 3956 9793 3922 9793 3922 9849
      3913 9849 3913 9905
TIME...MOT...LOC 1145Z 262DEG 26KT 3946 9855 

HAIL...<.75IN
WIND...60MPH
 
$$

WESELY
225 
WWUS53 KGID 131203
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
703 AM CDT WED JUL 13 2016

KSC141-131212-
/O.CAN.KGID.SV.W.0239.000000T0000Z-160713T1215Z/
OSBORNE KS-
703 AM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR OSBORNE COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTH CENTRAL KANSAS.

LAT...LON 3957 9849 3956 9793 3922 9793 3922 9849
TIME...MOT...LOC 1202Z 269DEG 22KT 3955 9846 3941 9824 3929 9815 

$$

KSC123-131215-
/O.CON.KGID.SV.W.0239.000000T0000Z-160713T1215Z/
MITCHELL KS-
703 AM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR MITCHELL COUNTY...

AT 702 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CAWKER CITY TO 6 MILES SOUTHEAST OF GLEN ELDER TO
8 MILES NORTHEAST OF VICTOR...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BELOIT...CAWKER CITY...GLEN ELDER...ASHERVILLE...SIMPSON...HUNTER...
SCOTTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3957 9849 3956 9793 3922 9793 3922 9849
TIME...MOT...LOC 1202Z 269DEG 22KT 3955 9846 3941 9824 3929 9815 

HAIL...<.75IN
WIND...60MPH
 
$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:23 AM CDT, 4 minutes earlier.

Area forecast discussion, Jul 13, 6:23 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
623 AM CDT WED JUL 13 2016

.UPDATE...
Issued at 623 AM CDT Wed Jul 13 2016

Strong to severe MCS is moving thru Cntrl KS. HYS measured a gust
to 54 kts within the last 30 min. We cont to closely monitor that
strong storm over Osborne Cty. We are also concerned with a
possible wake low on the back side of the rapidly diminishing area
of -RA. Tight reflectivity and rapid diminishment are the clues.
Peak winds were 42 kts at LXN. Even ODX far removed measured 39
kts last hr.

&&

.SHORT TERM...(Today and tonight)
Issued at 358 AM CDT Wed Jul 13 2016

Aloft: The Westerlies were zonal over the Nrn USA with a slight
cyclonic bend. There was an embedded weak shortwave trof from WA
southeast to CO. This trof will move over the Nrn Plains today and
combine with another trof dropping S out of the Canadian Prairies.
The combined trof will move into the Wrn Great Lakes tonight. The
passage of this trof will shift winds aloft slightly from W to
WNW.

Surface: Features are weak and very difficult to identify. The
two most identifiable features were a deep occluded low along the
Manitoba/Ontario border and high pres over the W Atlantic. There
was no observational evidence that the cool front that moved thru
Mon exists. A new cool front was forming over over the Dakota's
into WY. This front will surge SE crossing the fcst area today.
Nrn Rockies high pres will begin building in tonight.

Fcst confidence is very low in rain chances/POPs. There is no
strong forcing and because of that the models are highly diverse
in their outcomes. Looking at SREF and EC ensemble QPF
probabilities for .10" over the next 24 hrs (12Z/Wed-12Z/Thu)...
the best chance for tstms will be over SE Neb and NE KS east
across IA/MO into the Srn Great Lakes.

Today: The on-going MCS over NW KS is a major fcst complication
...in addition to the sct shwrs/tstms developing around and ahead
of it. The NAM/NMM/ARW have the best handle on this and trends
suggest continued ESE/SE movement. While expect most of the
intense tstm activity to remain just S of the fcst area...Rooks/
Osborne/Mitchell counties are in Svr Tstm Watch #376 until 15Z.

Expect a steady light rain to fall S of Hwy 6 this morning...
associated with anvil blow-off.

There could be a few random tstms also develop early (before
noon) along the approaching cool front from the N.

The expansive cloud shield associated with the MCS will suppress
temp rise this morning.

Tstm development this afternoon/eve should primarily be focused E
of the fcst area (SE Neb/NE KS/IA and MO)...where a low-lvl jet
will be directed. However...there could be a couple isolated
storms develop along the front and/or whatever little activity
develops this morning could intensify. This is predicated on
decreasing clouds and destabilization in the wake of the morning
MCS.

The 03Z SREF does an excellent job depicting decreased instability
associated with the MCS...but it does indicate recovery. With
temps in the upr 80s-low 90s and dwpts 65-70F...MLCAPE is fcst to
be 2000-3500 J/kg with the highest values over N-cntrl KS. 0-6 km
shear will be 35-40 kts. This environment will support organized
multi-cell and supercell storm structures..."if" tstms develop at
all. There's no guarantee. But if anything fires...it is likely to
be severe.

Large hail and damaging winds will be the primary threats.

Tonight: any early evening tstm activity should quickly exit E and
S of the fcst area by 10 pm. However...increasing/strengthening
upslope flow behind the front should initiate tstms over Ern CO
and Wrn Neb/KS. Some of this activity could move in well after
midnight. MUCAPE of 1500-2500 J/kg will remain with deep layer
shear more than supportive of strong/organized updrafts.

.LONG TERM...(Thursday through Tuesday)
Issued at 358 AM CDT Wed Jul 13 2016

Overview...There will be a welcomed break in the heat Thursday
through Saturday when high temperatures will be several degrees
below normal, generally in the lower to mid 80s. The heat will
begin to return to the region on Sunday especially across Kansas,
and then will build into the rest of the forecast area as we head
into early next week. High temperatures by next Tuesday are
expected to range from the mid 90s to around 100. Once the heat
arrives next week, the long range forecast models really show it
sticking around for numerous days. There will be at least some
chance of isolated to scattered thunderstorms every day from
Thursday through Saturday night due to the more southerly track of
the upper level jet stream. This will all change by around
Sunday/Monday as the jet stream heads north and a substantial
upper high develops overhead resulting in what will likely be a
very hot and dry period next week and possibly beyond.

Thursday through Saturday...More temperate below normal
temperatures will dominate. The jet stream will be nearly overhead
with weak short waves passing through bringing at least some
chance for thunderstorms. The best chances for precipitation will
be during the evening and overnight hours with the possibility of
elevated thunderstorms. The sfc winds on at least Thursday and
Friday will be somewhat easterly, which supports the cooler
temperatures and will give us that chance for elevated convection
depending on how the low level jet sets up. Confidence in timing
and location of precipitation chances is fairly low due to
widespread model variations and only very subtle features to
initiate thunderstorms.

Sunday through Tuesday...As mentioned in the overview section a
large upper high will begin to build across the region. This will
dry things out and heat us up. However, the most significant heat
may not arrive until just beyond the end of this forecast period
around the middle to end of next week and possibly persist well
beyond that. Confidence in the pattern shift back to dry and hot
is high.

&&

.AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Thursday)
Issued at 623 AM CDT Wed Jul 13 2016

Significant Weather: Watch for rapid pres fluctations next 1-2
hrs with G35-40 kts.

Today: Multi-layered VFR clouds this morning then clearing this
afternoon. There is a very low probability of a tstm this
afternoon...but it's too low to include in the TAF. Winds will be
variable this morning around the complex of tstms over Nrn KS. A
cool front will move thru around 15Z and winds should eventually
become NE 10 kts or less. Confidence: medium

Tonight: VFR. A few high clouds could drift in after midnight from
upstream tstms. Light and vrbl winds. Confidence: medium

Thu thru 18Z: VFR. N winds under 10 kts. Confidence: medium

&&

.GID Watches/Warnings/Advisories...
NE...None.
KS...None.
&&

UPDATE...Kelley
SHORT TERM...Kelley
LONG TERM...Wesely
AVIATION...Kelley
Hazardous weather outlook, Jul 13, 4:16 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
416 AM CDT WED JUL 13 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
141200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
416 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL 10 AM FOR PORTIONS OF
NORTH CENTRAL KANSAS...WITH HAIL UP TO THE SIZE OF GOLF BALLS AND
DAMAGING WINDS AROUND 60 MPH. PLEASE REFER TO SEVERE THUNDERSTORM
WATCH 376 FOR ADDITIONAL INFORMATION.

OTHERWISE...THERE IS A SLIGHT CHANCE FOR A COUPLE THUNDERSTORMS
AT ANY TIME ACROSS THE ENTIRE OUTLOOK AREA. WHILE THE RISK FOR
STORMS IS LOW...THE PRIMARY TIME OF CONCERN WILL BE 4 PM TO 10 PM.
IF ANY STORMS DO FORM DURING THAT TIME...THEY COULD BE SEVERE WITH
HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS AROUND 60
MPH.

AFTER MIDNIGHT TONIGHT...THERE IS A CHANCE SOME THUNDERSTORMS
COULD MOVE INTO THE AREA FROM THE WEST. THESE STORMS COULD ALSO BE
SEVERE...WITH HAIL TO NEAR THE SIZE OF QUARTERS AND DAMAGING
WINDS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ARE VARIOUS OFF-AND-ON CHANCES FOR THUNDERSTORMS WITHIN AT
LEAST PORTIONS OF THE OUTLOOK AREA THURSDAY THROUGH SATURDAY
NIGHT. THERE IS AT LEAST A MARGINAL RISK FOR A FEW SEVERE STORMS
THURSDAY AFTERNOON INTO THURSDAY NIGHT...PRIMARILY ACROSS KANSAS.
BEYOND THURSDAY...IT IS STILL TOO SOON TO CONFIDENTLY ASSESS THE
POTENTIAL FOR SEVERE STORMS LATER IN THE WEEK.

IN ADDITION...THE HEAT INDEX NEXT MONDAY AND TUESDAY AFTERNOON
COULD REACH OR SLIGHTLY EXCEED 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER ROOKS...OSBORNE...AND
MITCHELL COUNTIES IN NORTH CENTRAL KANSAS UNTIL 10 AM. OTHERWISE
...ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING FOR
PARTS OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KELLEY/WESELY

In the hours before

Special weather statement, Jul 13, 5:12 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
512 AM CDT WED JUL 13 2016

NEZ060-061-072-073-082-083-131200-
DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-HARLAN-
INCLUDING THE CITIES OF...LEXINGTON...COZAD...WILLOW ISLAND...
GOTHENBURG...KEARNEY...ELWOOD...JOHNSON LAKE...HOLDREGE...
CAMBRIDGE...ARAPAHOE...OXFORD...BEAVER CITY...HOLLINGER...ALMA...
ORLEANS
512 AM CDT WED JUL 13 2016

...STRONG WINDS MOVING INTO SOUTH CENTRAL NEBRASKA...

AT 455 AM CDT...WINDS WERE GUSTING AS HIGH AS 48 MPH AT THE
AIRPORT IN LEXINGTON. THESE WINDS WERE OCCURRING ON THE BACK EDGE
OF AN AREA OF RAIN THAT WAS MOVING THROUGH THIS MORNING. THE BACK
EDGE OF THIS RAIN EXTENDED FROM LEXINGTON DOWN TO MCCOOK AT 5 AM
AND WAS PROGRESSING TO THE EAST AT 45 MPH. WINDS OF 40 TO 50 MPH
WILL BE POSSIBLE OVER THE NEXT COUPLE HOURS AS THE BACK EDGE OF
THIS RAIN CONTINUES TO THE EAST. SOME LOCATIONS THAT MAY BE
AFFECTED BY THESE WINDS INCLUDE ELWOOD...CAMBRIDGE...ALMA...
HOLDREGE..AND KEARNEY. WIND SPEEDS WILL INCREASE RAPIDLY AS THE
BACK EDGE OF THIS RAIN MOVES THROUGH. THOSE DRIVING SHOULD BE
PREPARED AND USE CAUTION.

KELLEY
Special weather statement, Jul 13, 5:17 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
517 AM CDT WED JUL 13 2016

KSZ005-131130-
PHILLIPS-
INCLUDING THE CITY OF...PHILLIPSBURG
517 AM CDT WED JUL 13 2016

...STRONG WINDS MOVING INTO PHILLIPS COUNTY...

AT 515 AM CDT...WINDS UP TO 45 MPH WERE MOVING INTO THE AREA.
THESE WINDS WERE ASSOCIATED WITH AN AREA OF RAIN MOVING EAST AT 45
MPH. SOME LOCATIONS THAT MAY BE AFFECTED BY THESE WINDS INCLUDE
PHILLIPSBURG. WIND SPEEDS WILL INCREASE RAPIDLY. THOSE DRIVING
SHOULD BE PREPARED AND USE CAUTION.

KELLEY
Local storm report, Jul 13, 5:50 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
550 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 AM     TSTM WND GST     4 ESE PALCO             39.23N 99.50W
07/13/2016  M65 MPH          ROOKS              KS   MESONET

            TIME EST FM RADAR. POWER OUTAGES REPORTED IN THE AREA.

&&

KELLEY
Special weather statement, Jul 13, 5:53 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
553 AM CDT WED JUL 13 2016

KSZ017-018-131130-
ROOKS KS-OSBORNE KS-
553 AM CDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR OSBORNE AND ROOKS COUNTIES UNTIL
630 AM CDT...

AT 551 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODSTON...OR 26 MILES SOUTHEAST OF PHILLIPSBURG...MOVING EAST AT 40
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OSBORNE...STOCKTON...DOWNS...WOODSTON...ALTON...AND PORTIS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTH CENTRAL KANSAS.

LAT...LON 3913 9961 3957 9931 3957 9849 3913 9849
TIME...MOT...LOC 1051Z 267DEG 33KT 3942 9906

WESELY
Local storm report, Jul 13, 6:26 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
626 AM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND GST     1 SE OSBORNE            39.43N 98.69W
07/13/2016  M56 MPH          OSBORNE            KS   AWOS

            MEASURED AT OSBORNE MUNICIPAL AIRPORT.

&&

KELLEY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:01 AM CDTSevere Thunderstorm WarningGIDRooks59 min
Jul 13, 5:53 AM CDTSpecial Weather StatementGIDOsborne, Rooks37 min
Jul 13, 7:16 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.